Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 19, NWS Memphis, TN

July 4, 2005St. Francis County, Arkansas

NWS Memphis, TN issued this tornado warning at Jul 4, 2005, 8:13 PM CDT for St. Francis County, Arkansas. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2005, 8:13 PM CDT (01:13 UTC)
Expired
Jul 4, 2005, 9:04 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County St. Francis County, AR

The radar

The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:13 PM CDTFUNNEL CLOUDCaldwell, ARFUNNEL CLOUD REPORTED BY SHERIFF DEPT NEAR CALDWELL OR ABOUT 6 MILES NORTH OF FOREST CITY. FUNNEL WAS MOVING EAST.
Jul 4, 8:20 PM CDTTSTM WND DMGCaldwell, ARTREE BLEW THROUGH MOBILE HOME.
Jul 4, 8:20 PM CDTTSTM WND DMGCaldwell, ARTREE LIMB BLOWN THROUGH A MOBILE HOME. DID NOT FALL ON THE HOME...IT BLEW THROUGH IT.
Jul 4, 8:20 PM CDTTSTM WND DMGCaldwell, ARTREE LIMB WENT THROUGH A MOBILE HOME.
Jul 4, 8:50 PM CDTHAIL 0.883 N Widener, ARNICKEL HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 050113
TORMEG
ARC123-050200-
/O.NEW.KMEG.TO.W.0019.050705T0113Z-050705T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS

* UNTIL 900 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR CALDWELL...OR ABOUT 6 MILES NORTH OF FORREST CITY...
  MOVING EAST AT 10 MPH.

* THE TORNADO IS WILL BE NEAR...
  MADISON BY 830 PM CDT
  WIDENER BY 840 PM CDT
  NEW HOME BY 900 PM CDT

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3514 9042 3494 9047 3499 9070 3500 9072
      3500 9077 3503 9084 3503 9089 3510 9089
      3514 9087

$$
2 follow-up statements
000 
WWUS54 KMEG 050132
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT MON JUL 4 2005

ARC123-050200-
/O.CON.KMEG.TO.W.0019.000000T0000Z-050705T0200Z/
ST. FRANCIS AR-
831 PM CDT MON JUL 4 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR ST. FRANCIS
COUNTY...

AT 800 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD.   
THIS SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED NEAR 
CALDWELL...OR ABOUT NEAR FORREST CITY...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM...
  6 MILES NORTH OF WIDENER BY 845 PM CDT
  8 MILES NORTHWEST OF NEW HOME BY 900 PM CDT

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3514 9042 3494 9047 3499 9070 3500 9072
      3500 9077 3503 9084 3503 9089 3510 9089
      3514 9087

$$
000 
WWUS54 KMEG 050204
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 PM CDT MON JUL 4 2005

ARC123-050214-
/O.EXP.KMEG.TO.W.0019.000000T0000Z-050705T0200Z/
ST. FRANCIS AR-
904 PM CDT MON JUL 4 2005

...THE TORNADO WARNING FOR ST. FRANCIS COUNTY HAS EXPIRED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA.

LAT...LON 3514 9042 3494 9047 3499 9070 3500 9072
      3500 9077 3503 9084 3503 9089 3510 9089
      3514 9087

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 4, 2:18 PM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Jul 4, 2:18 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT MON JUL 4 2005

.DISCUSSION...

A COUPLE AREAS OF CONVECTION TO DEAL WITH THIS AFTERNOON. FIRST
BATCH DEVELOPED ACRS NE MS IN RESPONSE TO A WEAK SHORTWAVE AND
SOME SFC CONVERGENCE IN AN AREA OF STRONG INSTABILITY WITH CAPES
AROUND 3000 J/KG. A FEW OF THESE STORMS HAVE BEEN SEVERE WITH PENNY
SIZE HAIL AND DAMAGING WIND. THIS STORMS WILL GRADUALLY WEAKEN BY
EVENING.

THE NEXT AREA OF CONCERN IS NE AR AND THE MO BOOTHEEL. AN OLD
OUTFLOW BOUNDARY THAT WAS GENERATED BY AN MCS EARLIER TODAY IS
MOVING INTO NE AR ATTM. THE AIRMASS ACRS NE AR HAS DESTABILIZED
RAPIDLY THIS AFTN AS HIGH DEWPOINTS...73 AT JBR... HAVE SURGED NORTH
AND TEMPS HAVE BUMPED TEMPS INTO THE MID 90S. THE LATEST LAPS
ANALYSIS INDICATES CAPES GREATER THAN 4000 J/KG. MEANWHILE A DECENT
SHORTWAVE WAS MOVING ACRS MO WITH SOME STRONGER MID LEVEL WINDS.
STORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE OUTFLOW BOUNDARY
AND WITH NO CAP ACRS NE AR EXPECT THIS TREND TO CONTINUE INTO THE
EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM
ACRS NE AR AND THE MO BOOTHEEL. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

THE COLD FRONT WILL PUSH INTO THE AREA LATER TONIGHT SO MORE
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. SEVERE POTENTIAL WL
DIMINISH SOME AS THE EVENING WEARS AND SFC HEATING WINDS DOWN. SFC
FRONT WL BE STALLED ACRS THE REGION ON TUESDAY. WL BUMP UP POPS A
LITTLE...TO 50 PERCENT...ACRS THE SRN 2/3RDS OF THE AREA WITH HIGH
TEMPS A LITTLE COOLER DUE TO CLOUDS AND PRECIP.

WL BEGIN TO TAPER POPS FROM NORTH TO SOUTH ON TUESDAY NIGHT AS THE
FRONT SLOWLY PUSHES SOUTHWARD. THE FRONT SHOULD BE LOCATED NEAR THE
SRN EDGE OF THE FORECAST AREA BY 12Z WED. WL GO WITH A DRY FORECAST
ACRS NRN HALF WED AND WED NIGHT WITH SMALL POPS ACRS NRN MS WITH
WEAK FRONT IN THE AREA.

BY THU GFS DEPICTS A SFC WAVE DEVELOPING ALONG THE FRONT HELPING TO
DRAG THE FRONT SOUTH OF THE AREA AND SFC HIGH PRESSURE BUILDING OVER
THE AREA. THIS SOLUTION SEEMS REASONABLE AND HAS SHOWN SOME
CONSISTENCY OVER THE PAST FEW MODELS RUN. EXPECT DRY AND SEASONABLY
WARM WEATHER THU THROUGH THE WEEKEND.

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

SJM
Hazardous weather outlook, Jul 4, 3:30 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON JUL 4 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
330 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM PARIS TENNESSEE
TO CLARKSDALE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP ALONG A COLD FRONT THIS EVENING AND TONIGHT AS IT MOVES
INTO THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AND HAIL AS THE MAIN THREATS. THE BEST CHANCE FOR
SEVERE WEATHER WILL BE BEFORE 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

SJM

In the hours before

Local storm report, Jul 4, 5:59 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/04/2005                   GREENE             AR   PUBLIC

            TREES DOWN. PARTIAL ROOF DAMAGE.

&&

WER
Local storm report, Jul 4, 6:11 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2005                   CRAIGHEAD          AR   LAW ENFORCEMENT

            JONESBORO POLICE DEPT. REPORTED POWER POLES DOWN OVER
            HIGHWAY 63 RESULTING IN A 6 CAR PILE UP. 2 HOUSE FIRES
            FROM LIGHTING.

&&

WER
Local storm report, Jul 4, 6:18 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/04/2005                   RANDOLPH           AR   TRAINED SPOTTER

            POWER LINES DOWN.

&&

WER
Local storm report, Jul 4, 6:52 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
07/04/2005                   CRAIGHEAD          AR   TRAINED SPOTTER

            HIGHLAND DR. AND CARAWAY RD.FLOODED.

&&

WER
Local storm report, Jul 4, 7:02 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 E HICKORY RIDGE       35.40N 90.98W
07/04/2005  1.75 INCH        CROSS              AR   LAW ENFORCEMENT

            GOLF BALL HAIL. 40 TO 50 MPH WINDS.

&&

WER
Local storm report, Jul 4, 7:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
07/04/2005                   CRAIGHEAD          AR   TRAINED SPOTTER

            WATER 4 INCHES DEEP ON E. JOHNSON AVENUE. ROADS GETTING
            IMPASSABLE. FLASH FLOODING ON MONROE AVENUE WITH A
            STALLED VEHICLE.

&&

WER

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:26 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross79 min
Jul 4, 7:51 PM CDTSevere Thunderstorm WarningMEGSt. Francis39 min
Jul 4, 9:36 PM CDTSevere Thunderstorm WarningMEGSt. Francis24 min
Jul 4, 9:36 PM CDTSevere Thunderstorm WarningMEGCrittenden25 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.